Alert archive / Wisconsin / Gale Warnings in 2011

Gale Warning 10, NWS Green Bay, WI

May 15, 2011

NWS Green Bay, WI issued this gale warning at May 15, 2011, 10:21 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2011, 10:21 AM CDT (15:21 UTC)
Expired
May 15, 2011, 4:06 PM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WHUS73 KGRB 151521
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1021 AM CDT SUN MAY 15 2011

.LOW PRESSURE OVER THE OHIO VALLEY AND HIGH PRESSURE OVER THE
CANADIAN PLAINS WILL GENERATE STRONG NORTHERLY WINDS OVER THE
NEARSHORE WATERS THROUGH MONDAY MORNING. THE STRONGEST WINDS WILL
OCCUR THROUGH LATE AFTERNOON BEFORE GRADUALLY DIMINISHING.

LMZ541>543-152100-
/O.UPG.KGRB.SC.Y.0039.000000T0000Z-110516T1200Z/
/O.NEW.KGRB.GL.W.0010.110515T1521Z-110515T2100Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1021 AM CDT SUN MAY 15 2011

...GALE WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: NORTHERLY WINDS TO 30 KTS WITH GUSTS TO AROUND 40 KTS
  THROUGH THIS AFTERNOON...WILL DIMINISH TO 15 TO 25 KTS THIS
  EVENING.

* WAVES: WAVES WILL BUILD TO 6 TO 9 FT THIS MORNING...THEN DROP
  OFF TO 4 TO 7 FT THIS EVENING 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ521-522-152330-
/O.CON.KGRB.SC.Y.0039.000000T0000Z-110516T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
1021 AM CDT SUN MAY 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY. 

* WINDS: NORTHERLY WINDS TO 30 KTS THIS MORNING...WILL DIMINISH TO
  15 TO 25 KTS BY EARLY THIS EVENING. GUSTS TO NEAR GALE FORCE
  WILL CONTINUE THROUGH THIS LATE THIS AFTERNOON.

* WAVES: WAVES WILL BUILD TO 4 TO 7 FT THIS MORNING...THEN DROP
  OFF TO 3 TO 5 FT THIS EVENING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MPC
1 follow-up statement
360 
WHUS73 KGRB 152106
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
406 PM CDT SUN MAY 15 2011

.LOW PRESSURE OVER THE OHIO VALLEY AND HIGH PRESSURE OVER THE
CANADIAN PLAINS WILL CONTINUE TO GENERATE STRONG NORTHERLY WINDS
OVER THE NEARSHORE WATERS THROUGH MONDAY MORNING. 

LMZ541>543-160515-
/O.CAN.KGRB.GL.W.0010.000000T0000Z-110515T2100Z/
/O.EXB.KGRB.SC.Y.0039.110515T2106Z-110516T1600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
406 PM CDT SUN MAY 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT MONDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHERLY WINDS TO 30 KTS...WILL SLOWLY DIMINISH TO 15 TO
  25 KTS AFTER MIDNIGHT. GUSTS TO NEAR GALE FORCE WILL CONTINUE
  THROUGH EARLY THIS EVENING.

* WAVES: WAVES OF 5 TO 8 FT...WILL EASE TO 3 TO 5 FT OVERNIGHT.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-160515-
/O.EXT.KGRB.SC.Y.0039.000000T0000Z-110516T1600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
406 PM CDT SUN MAY 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM CDT MONDAY.

* WINDS: NORTHERLY WINDS 15 TO 25 KTS...WILL DIMINISH TO 10 TO 20
  KTS AFTER MIDNIGHT.

* WAVES: WAVES OF 3 TO 5 FT...WILL EASE TO 2 TO 4 FT OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at May 15, 4:50 AM CDT, 5 hours 31 minutes earlier.

Area forecast discussion, May 15, 4:50 AM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
450 AM CDT SUN MAY 15 2011

.SHORT TERM...TODAY THROUGH MONDAY.

UPPER LOWS OVER WESTERN IA AND OVER OHIO VALLEY WILL CONTINUE TO
MEANDER AROUND EACH OTHER THIS PERIOD. MEANWHILE HIGH PRESSURE
WILL BUILD IN OVER AREA AT SURFACE AND ALOFT. FORECAST CONCERNS
THIS PERIOD INCLUDE WINDS AND LOW TEMPERATURES TONIGHT.

GRADIENT OVER AREA TO REMAIN STRONG THROUGH MUCH OF DAY BETWEEN SFC
HIGH PRESSURE OVER ONTARIO AND LOW PRESSURE OVER EASTERN LAKES.
VAD/PROFILERS INDICATING LLVL WINDS APPEARED TO HAVE PEAKED PAST
FEW HOURS AND WILL SLOWLY DIMINISH THROUGH THE MORNING. WITH
NORTHEAST DIRECTION EXPECT STRONG WINDS INTO GRB...FOX VALLEY AND
LAKESHORE THROUGH MUCH OF DAY. QUESTION IS HOW FAST WINDS WILL
BACK OFF TONIGHT OVER NORTH CENTRAL AND CENTRAL ZONES. GUIDANCE
INDICATES THAT WINDS WILL STAY UP IN THE 5 TO 10 MPH
RANGE...MAKING FROST THREAT NIL. GIVEN PAST PERFORMANCE OF MODELS
THINK WINDS WILL DECOUPLE OR BE LESS THAN WHAT GUIDANCE WOULD
INDICATE. WITH LOWS IN THE MID 30S CENTRAL WI AND NEAR 30 NORTH
CENTRAL RAISED FROST CONCERNS TO HIGHER LEVEL...THOUGH WILL HOLD
OFF ON HEADLINES IN COORDINATION WITH NEIGHBORS.

HIGH TEMPERATURES FOR YESTERDAY...ACTUALLY OCCURRED OVERNIGHT
WITH MANY SITES STILL NEAR 50 SOUTH AND EAST...MID 40S NORTH.
GIVEN EXPECTED SUN AND WARMER START HAVE BUMPED HIGHS UP A FEW FOR
TODAY. STILL SOME 10 DEGREES BELOW NORMS....

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY.
HIGH PRESSURE BUILDS INTO CENTRAL AND NORTH CENTRAL WISCONSIN MONDAY
NIGHT. A WIDESPREAD FREEZE OR FROST IS EXPECTED NORTH AND WEST OF
A MARINETTE TO OSHKOSH LINE AS TEMPERATURES WILL FALL WELL INTO
THE 20S TO AROUND 30. FOR THE REMAINDER OF THE FORECAST AREA
EXCLUDING DOOR COUNTY...AREAS OF FROST IS EXPECTED AWAY FROM THE BAY
AND LAKE AS WINDS SHOULD REMAIN UP TO PREVENT A WIDESPREAD FROST.
ENOUGH OF A GRADIENT WIND SHOULD PREVENT A FROST ACROSS DOOR
COUNTY. ON TUESDAY...A SUNNY DAY WITH LOW HUMIDITY IS EXPECTED
WITH HIGHS MAINLY IN THE 60S...EXCEPT COOLER BY THE BAY AND LAKE
WITH READINGS ONLY IN THE UPPER 40S AND 50S.

FOR THE TUESDAY NIGHT THROUGH THURSDAY PERIOD...MODELS HAVE BEEN
INDICATING ENERGY ENTERING A CLOSED UPPER LOW ACROSS THE EAST COAST
AND RETROGRADE THE SYSTEM WESTWARD TOWARDS WISCONSIN. LATEST MODELS
RUNS HAVE BACKED OFF ON THE TIMING OF THIS SYSTEM...THEREFORE REMOVED
ANY MENTION OF RAIN FOR TUESDAY NIGHT AND WEDNESDAY. FOR NOW...WILL
KEEP THE CHANCES FOR SHOWERS WEDNESDAY NIGHT AND THURSDAY AS CANADIAN
AND ECMWF MODELS INDICATE SHORTWAVE ENERGY PIVOTING AROUND THE
RETROGRADING UPPER LOW TO BRING A CHANCE OF SHOWERS TO THE AREA.

FOR THE FRIDAY THROUGH SATURDAY PERIOD...MODEL DIFFERENCES
CONTINUE WITH SYSTEM APPROACHING FROM THE WEST. ECMWF WAS MORE
PRONOUNCED WITH RIDGING OVER WISCONSIN THAT WOULD KEEP US DRY
THROUGH SATURDAY AFTERNOON. GFS WAS MUCH QUICKER IN BRINGING
PRECIPITATION INTO THE WEST FRIDAY NIGHT AND ACROSS THE ENTIRE
AREA SATURDAY. HAVE TRENDED TOWARD THE SLOWER ECMWF SOLUTION FOR
THE TIME BEING.

WILL NEED TO MONITOR LOW TEMPERATURES TUESDAY NIGHT. LATER
SHIFTS MAY NEED TO LOWER MIN TEMPERATURES IF CLOUD COVER DOES
NOT ARRIVE FROM THE EAST COAST RETROGRADING UPPER LOW. A GRADUAL
WARMING TREND IS EXPECTED THIS WEEK WITH TEMPERATURES CLOSE TO
NORMAL BY THE END OF THE WORK WEEK.
&&

.AVIATION...

LOW CLOUDS HAVE CLEARED THE REGION...THOUGH STILL HAVE GOOD AMOUNT OF HIGH
CLOUDINESS OVER STATE. HIGH CLOUDS WILL ALSO EXIT THE AREA TODAY
WITH MOSTLY CLEAR SKIES EXPECTED TONIGHT AND MONDAY. NORTHEAST
WINDS AROUND 40 KTS JUST OFF THE SURFACE THIS MORNING WILL PRODUCE
LLWS FOR TAFS THIS MORNING. STRONG...GUSTY WINDS FROM THE
NORTHEAST EXPECTED AT THE SURFACE THROUGH MUCH OF
TODAY...DIMINISHING WEST LATE AFTERNOON...CONTINUING INTO EVENING
IN THE EAST.
&&

.MARINE...MODELS INDICATE THAT WINDS ARE PEAKING AT THIS
TIME. AFTER LULL LAST EVENING...FEW MARINE SITES ARE CURRENTLY
GUSTING IN THE 30 TO 35KT RANGE. SOME OF THE STRONGEST WINDS
COMING OFF SOUTHERN BAY WITH GRB PEAKING AT 36KTS LAST HOUR. EXPECT
WINDS TO SLOWLY BACK DOWN THIS MORNING. SMALL CRAFT ADVISORY STILL
IN EFFECT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/ECKBERG
Hazardous weather outlook, May 15, 5:19 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
519 AM CDT SUN MAY 15 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
519 AM CDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

FROST AND EVEN SOME FREEZING TEMPERATURES ARE POSSIBLE TONIGHT
WELL AWAY FROM THE LAKE AND BAY. ANYONE WHO HAS ALREADY PURCHASED
COLD-SENSITIVE PLANTS SHOULD MAKE PREPARATIONS TO PROTECT THE
PLANTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FROST AND FREEZING TEMPERATURES ARE EXPECTED AGAIN MONDAY NIGHT
AND POSSIBLY TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-161030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
519 AM CDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 2:45 PM CDTFrost AdvisoryGRBMarathon, Portage, Waushara, Wood16 hr

Nearby

Gale Warnings in Wisconsin, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.